Alert archive / Texas / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 13, NWS Fort Worth, TX

March 4, 2026Wise County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 4, 2026, 9:49 PM CST for Wise County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 4, 2026, 9:49 PM CST (03:49 UTC)
Expired
Mar 4, 2026, 10:30 PM CST
In force
41 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

County Wise County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 92 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 4, 4:43 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 3.8 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2026-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1914 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2026-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1914 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1242 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted.

048 
WUUS54 KFWD 050349
SVRFWD
TXC497-050430-
/O.NEW.KFWD.SV.W.0013.260305T0349Z-260305T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
949 PM CST Wed Mar 4 2026

The National Weather Service in Fort Worth has issued a

* Severe Thunderstorm Warning for...
  Northwestern Wise County in north central Texas...

* Until 1030 PM CST.

* At 949 PM CST, a severe thunderstorm was located over Chico, or
  near Bridgeport, moving northeast at 30 mph.

  HAZARD...Half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is possible.

* This severe thunderstorm will be near...
  Alvord around 955 PM CST.

Other locations impacted by this severe thunderstorm include Park
Springs, Greenwood, and Lake Bridgeport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection get inside a sturdy structure and stay away from
windows.

&&

LAT...LON 3343 9743 3316 9770 3325 9792 3327 9792
      3343 9785
TIME...MOT...LOC 0349Z 216DEG 25KT 3330 9778 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

Dunn
1 follow-up statement
302 
WWUS54 KFWD 050421
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
1021 PM CST Wed Mar 4 2026

TXC497-050431-
/O.EXP.KFWD.SV.W.0013.000000T0000Z-260305T0430Z/
Wise TX-
1021 PM CST Wed Mar 4 2026

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WISE COUNTY WILL
EXPIRE AT 1030 PM CST...

The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.  However gusty winds and heavy rain are still
possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 1100 PM CST for
north central Texas.

&&

LAT...LON 3343 9743 3316 9770 3325 9792 3327 9792
      3343 9785
TIME...MOT...LOC 0421Z 216DEG 25KT 3346 9764 

$$

Dunn

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 6:16 PM CST, 3 hours 33 minutes earlier. Its key messages:

  • Isolated large hail and damaging wind gusts are possible this evening across parts of North and Central Texas.
  • After a relative lull in precipitation Thursday, multiple rounds of thunderstorms will bring a severe weather and flash flooding threat to much of North and Central Texas Friday into early next week.
Area forecast discussion, Mar 4, 6:16 PM CST, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
616 PM CST Wed Mar 4 2026

...New UPDATE, AVIATION...

.KEY MESSAGES...

- Isolated large hail and damaging wind gusts are possible this
  evening across parts of North and Central Texas.

- After a relative lull in precipitation Thursday, multiple rounds
  of thunderstorms will bring a severe weather and flash flooding
  threat to much of North and Central Texas Friday into early next
  week.

&&

.UPDATE...
Issued at 600 PM CST Wed Mar 4 2026

A Severe Thunderstorm Watch is in effect through 11 PM for areas
near and north/northeast of the DFW Metroplex up through the Red
River. As expected, we've seen an uptick in activity primarily
across the Metroplex this evening, with more isolated coverage
ongoing across Central TX. The thunderstorms across Dallas and
Rockwall counties have been producing repeated rounds of heavy
rainfall in urban areas, leading to a flooding threat during the
evening commute as well.

Current analysis shows these thunderstorms in an environment of
1500-2000 J/Kg with effective shear only ~20-30 kts. These storms
are attempting to become better organized this evening, but the
limited shear has largely inhibited this so far. However, we are
monitoring a window here through the next 1-3 hours or so, with a
slight uptick to around 35 kts effective shear still overlapping
with favorable instability as the low level flow increases this
evening. This will enhance storm structure and should allow for
better rotation in some of these storms, but the overall threat
for severe weather is still low. The rest of the forecast discussion
remains on track with lingering showers and storms gradually moving
up towards the Red River overnight tonight.

&&

.SHORT TERM...
(This afternoon through Thursday)
Issued at 144 PM CST Wed Mar 4 2026

The next couple days will be the start of an active 6-7 days across
the region. There is a risk of severe weather today, but the overall
severe threat is on the lower-end. Expect thunderstorms to develop
early this afternoon, increasing in coverage by the mid to late
afternoon and continue for parts of the area overnight into tomorrow
morning. Additional storms are forecast tomorrow, but the strongest
storms will remain to our west.

Warm and moist flow developed over the Southern Plains last weekend,
pumping plenty of available moisture into the region. A shallow cold
front is currently moving into Western North Texas while southerly
flow continues for the remainder of the forecast area in the open
warm sector. Aloft, broad ascent brought about by weak diffluence in
the upper-levels and a couple weak shortwave perturbations are
helping develop widespread light rain as of this writing (~1 pm).
Latest ACARS/Aircraft soundings still indicate a cap over the
region, so we haven't seen many thunderstorms yet. However, as
lift works on the cap from above and below, we expect the cap to
erode over the next few hours. Breaks in the cloud cover will also
aid in destabilization/erosion of the cap and increased storm
potential as well.

We'll be watching two main storm initiation zones today. One near the
front and another generally near/east of the I-35 corridor within a
broad region of low-level warm advection. Storms within the zone of
warm advection should start as showers that gradually blossom into
thunderstorms. Storms that develop near the front will develop a
little quicker.

The front should slowly move southwest this afternoon, stalling near
a line from Sherman/Denison to the DFW Metroplex to Stephenville a
couple hours before sunset. Once the front stalls, expect storm
coverage along the front to increase. Any storm that develops today
will have some severe potential. The main contributing factor to
severe weather is steep mid-level lapse rates and modest instability
with MLCAPE values between ~1500-2500. Deep-layer shear is weak and
disorganized, so expect a broken line of disorganized clusters or
multicells instead of organized supercells or a line of storms.
With that being said, a few zealous storms may be able to have
supercell characteristics and merging cold pools may form a
pseudo-line of storms, but the overall convective mode should be
messy. There will be a general movement of the larger-scale
cluster of storms that develops near the front this evening,
though. Expect it to slowly move east the first few hours after
development, then retreat north and west in the evening and
overnight hours with at least scattered storms continuing through
the night for portions of North Texas. The severe threat will also
be highest from about 4 pm to midnight, waning in the early
morning hours as instability decreases.

Scattered showers and storms are forecast to continue overnight
across North Texas as the front begins to wash out and waft north.
By daybreak, all precip should be near the Red River and eventually
move north into Oklahoma by about mid-morning. Since staunch
southerly flow will take hold of the region once again tomorrow and
the moist airmass hasn't gone anywhere, a few warm-advection showers
or storms will be possible in the afternoon. We aren't expecting any
of this activity to be severe, but will monitor the latest data to
assess the severe threat. The SPC does highlight an area of severe
weather tomorrow, but to our west near a dryline in West Texas and
the Panhandles of Texas and Oklahoma.

&&

.LONG TERM...
(Friday through Tuesday)
Issued at 144 PM CST Wed Mar 4 2026

Update...
The discussion below is still largely on-track and captures the
main threats. The key messages to take away is that we'll remain
in an active pattern through at least Tuesday of next week. The
main severe threats will be Friday and Tuesday, while the threat
of flooding (both river and flash flooding) ramps up over the
weekend, especially Saturday, and early next week.

Bonnette

Previous Discussion...
Issued at 140 AM CST Wed Mar 4 2026

A more robust mid-level shortwave will enter the Central Plains on
Friday increasing a belt of southwesterlies over North and Central
Texas. A moist and unstable airmass will likely settle over the
region east of a dryline expected to reside west of I-35 by Friday
afternoon. The better synoptic-scale lift will remain north of our
forecast area, so low-level convergence along the dryline will
likely favor more scattered convection initially (especially with
concerns on how cloud cover impacts overall daytime
destabilization). 30-40 kts of effective bulk shear and moderate
instability will promote the development of supercellular storms
capable of producing large hail, damaging winds, and perhaps even
a couple tornadoes. The greatest severe weather threat will exist
north of I-20 nearer to the Red River where sufficient low-level
SRH will likely overlap moderate instability for several hours
late Friday afternoon into Friday evening.

More widespread thunderstorm coverage is expected Saturday into
Sunday as a cold front enters North and Central Texas and
persistent shortwaves move through the southwesterly flow aloft.
An anomalously moist airmass will lead to efficient rainfall rates
and localized flash flooding, especially in areas that observe
multiple rounds of storms and training storms. Keep an eye on the
forecast this week as we nail down the areas that may observe
higher rainfall totals (potentially 3+") this upcoming weekend.
This active weather pattern will likely continue into early next
week with rain chances in the forecast Monday through Wednesday.

Langfeld

&&

.AVIATION...
(00Z TAFS)
Issued at 600 PM CST Wed Mar 4 2026

Concerns... Ongoing TSRA across D10; Additional MVFR
overnight/Thur Morning

Thunderstorms have already impacted sites across D10 with current
storms now southeast of GKY and DAL. The main TSRA activity is
expected ~01-04Z this evening, with the latest trends keeping
nearby showers and VCTS through 07Z. The cold front has just about
stalled and is now oriented near/just west of DTO and AFW, with a
temporary wind shift to the N/NW still likely for a few hours
tonight before returning to southerly flow. MVFR is expected
overnight again around ~07Z and lingering into midday before
scattering. South winds tomorrow will be slightly breezy with
winds ~12-15 kts and occasional gusts up to 25 kts possible.
Isolated to scattered showers and storms will develop across much
of North and Central TX during the day tomorrow, but coverage
will be lower with less confidence on impacts at any sites. Will
continue to monitor forecast trends for any SHRA/TS mention in
future issuances.

&&

.SPOTTER INFORMATION STATEMENT...
Spotter activation may be requested across parts of North and
Central Texas this afternoon and evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    79  64  80  66 /  80  80  40  30
Waco                80  66  81  65 /  50  60  40  20
Paris               79  63  79  63 /  60  80  50  20
Denton              77  58  79  63 /  70  80  40  40
McKinney            78  63  79  65 /  80  80  50  40
Dallas              80  65  80  66 /  80  80  40  30
Terrell             80  64  82  65 /  70  70  40  20
Corsicana           82  67  84  67 /  60  40  40  20
Temple              81  65  83  65 /  60  40  40  20
Mineral Wells       74  59  81  63 /  60  70  40  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Gordon
LONG TERM....Bonnette
AVIATION...Gordon

In the hours before

Local storm report, Mar 4, 7:39 PM CST, 2 hours 10 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
739 PM CST Wed Mar 4 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     Flash Flood      1 WSW Rowlett           32.90N 96.56W
03/04/2026                   Dallas             TX   Emergency Mngr

            Main Street closed between Highway 66 and
            Rowlett Road due to flooding.

&&

BD
Local storm report, Mar 4, 7:40 PM CST, 2 hours 9 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
740 PM CST Wed Mar 4 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     Flash Flood      3 NNE Rowlett           32.94N 96.53W
03/04/2026                   Dallas             TX   Emergency Mngr

            Liberty Grove Road at Broadmoor Lane closed
            due to flooding.

&&

BD
Local storm report, Mar 4, 8:16 PM CST, 1 hour 33 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
816 PM CST Wed Mar 4 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     Hail             5 ENE Rio Vista         32.26N 97.29W
03/04/2026  M1.50 Inch       Johnson            TX   Emergency Mngr

            Image of measured 1.5 inch hail at HWY 171
            and CR 304.

&&

MG
Local storm report, Mar 4, 8:26 PM CST, 1 hour 23 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
826 PM CST Wed Mar 4 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     Hail             5 WNW Grandview         32.30N 97.25W
03/04/2026  M1.00 Inch       Johnson            TX   Trained Spotter

            1 inch hail reported at FM 4 and CR 305.

&&

MG
Local storm report, Mar 4, 9:25 PM CST, 24 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
925 PM CST Wed Mar 4 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0857 PM     Hail             1 SW Mineral Wells      32.81N 98.09W
03/04/2026  E2.00 Inch       Palo Pinto         TX   Public

            Report from mPING. 2 inch hail.

&&

MG
Local storm report, Mar 4, 9:30 PM CST, 19 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
930 PM CST Wed Mar 4 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0856 PM     Hail             1 SSW Mineral Wells     32.81N 98.09W
03/04/2026  M2.00 Inch       Palo Pinto         TX   Public

            Social media image of measured 1.75 inch to
            2 inch hailstones.

&&

MG

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 6:08 PM CSTSevere Thunderstorm WarningFWDDallas, Tarrant67 min
Mar 4, 6:19 PM CSTSevere Thunderstorm WarningFWDComanche, Hamilton, Mills41 min
Mar 4, 6:38 PM CSTSevere Thunderstorm WarningFWDGrayson29 min
Mar 4, 7:03 PM CSTFlash Flood Warning Considerable damage threatFWDDallas3 hr
Mar 4, 7:12 PM CSTSevere Thunderstorm WarningFWDDallas, Ellis, Kaufman63 min
Mar 4, 7:27 PM CSTSevere Thunderstorm WarningFWDEllis, Johnson52 min
Mar 4, 8:11 PM CSTFlash Flood WarningFWDDallas3 hr
Mar 4, 8:26 PM CSTAreal Flood AdvisoryFWDVan Zandt47 min
Mar 4, 8:48 PM CSTAreal Flood AdvisoryFWDDallas, Denton, Tarrant117 min
Mar 4, 8:51 PM CSTSevere Thunderstorm WarningFWDPalo Pinto, Parker39 min
Mar 4, 8:56 PM CSTSevere Thunderstorm WarningFWDVan Zandt28 min
Mar 4, 9:13 PM CSTFlash Flood WarningFWDVan Zandt5 hr
Mar 4, 9:30 PM CSTSevere Thunderstorm WarningFWDDallas, Kaufman60 min
Mar 4, 9:48 PM CSTAreal Flood AdvisoryFWDDallas, Tarrant57 min
Mar 4, 10:27 PM CSTSevere Thunderstorm WarningFWDJack, Wise23 min
Mar 4, 10:46 PM CSTFlash Flood WarningFWDDallas, Kaufman, Rockwall3 hr
Mar 4, 11:24 PM CSTSpecial Weather StatementFWDRockwall36 min
Mar 4, 11:55 PM CSTSpecial Weather StatementFWDGrayson35 min
Mar 5, 12:03 AM CSTSevere Thunderstorm WarningFWDCooke, Grayson35 min
Mar 5, 7:56 AM CSTRiver Flood WarningFWDHunt, Rockwall22 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.